Alert archive / Nevada / Hard Freeze Warnings in 2016

Hard Freeze Warning 2, NWS Las Vegas, NV

February 1, 2016Clark County, Nye County, Nevada

NWS Las Vegas, NV issued this hard freeze warning at Feb 1, 2016, 2:02 PM PST for Clark County, Nye County, Nevada. It took effect at Feb 2, 2016, 10:00 PM PST. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 1, 2016, 2:02 PM PST (22:02 UTC)
In effect from
Feb 2, 2016, 10:00 PM PST
Expired
Feb 3, 2016, 10:00 AM PST
In force
12 hr
Issued by
NWS Las Vegas, NV

Counties Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 3, 5:00 AM PSTEXTR WIND CHILL -3841 Wsw Blue Eagle Ranch, NVMESONET STATION TWIN SPRINGS CEMP /CMP24/ -38 WIND CHILL (AIR TEMP -20 WITH 10 MPH WIND)

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2016-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2016-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

185 
WWUS75 KVEF 012202
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
202 PM PST MON FEB 1 2016

CAZ523-525-NVZ014-020200-
/O.CAN.KVEF.HW.W.0004.000000T0000Z-160202T0200Z/
/O.EXA.KVEF.WI.Y.0006.000000T0000Z-160202T0200Z/
WESTERN MOJAVE DESERT-MORONGO BASIN-
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN...
MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS...BEATTY...
GOLDFIELD...SILVER PEAK...DYER
202 PM PST MON FEB 1 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE HIGH WIND WARNING HAS BEEN CANCELLED.

* TIMING...WINDS WILL CONTINUE THROUGH LATE AFTERNOON BEFORE
  DECREASING EARLY EVENING.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...STRONG CROSSWINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES. BRIEFLY LOWERED 
  VISIBILITIES IN BLOWING SAND AND DUST...ESPECIALLY NEAR DRY 
  LAKE BEDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE CAUTION WHEN DRIVING DURING HIGH WINDS. TAKE ACTION TO SECURE
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

NVZ017-020615-
/O.NEW.KVEF.HZ.W.0001.160202T0600Z-160202T1800Z/
/O.NEW.KVEF.HZ.W.0002.160203T0600Z-160203T1800Z/
/O.CON.KVEF.WI.Y.0006.000000T0000Z-160202T0200Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
202 PM PST MON FEB 1 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...
...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST TUESDAY...
...HARD FREEZE WARNING IN EFFECT FROM 10 PM TUESDAY TO 10 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST TUESDAY. A HARD FREEZE WARNING HAS ALSO BEEN ISSUED
FROM 10 PM TUESDAY TO 10 AM PST WEDNESDAY. 

* TIMING...WINDS WILL CONTINUE THROUGH LATE AFTERNOON BEFORE
  DECREASING EARLY EVENING.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH MONDAY.

* TEMPERATURE...LOWS WILL RANGE BETWEEN 17 AND 22 DEGREES BOTH
  TONIGHT AND TUESDAY NIGHT. 

* IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR
  WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO
  DRIP SLOWLY. PLANTS SENSITIVE TO COLD TEMPERATURES SHOULD BE
  COVERED...WRAPPED OR BOUGHT INDOORS. PETS SHOULD BE BOUGHT INDOORS
  AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

AZZ003-020615-
/O.NEW.KVEF.HZ.W.0001.160202T0600Z-160202T1800Z/
/O.NEW.KVEF.HZ.W.0002.160203T0600Z-160203T1800Z/
NORTHWEST DESERTS-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
302 PM MST MON FEB 1 2016

...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
MST TUESDAY...
...HARD FREEZE WARNING IN EFFECT FROM 11 PM TUESDAY TO 11 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM MST TUESDAY. A HARD FREEZE WARNING HAS ALSO BEEN ISSUED
FROM 11 PM TUESDAY TO 11 AM MST WEDNESDAY. 

* TEMPERATURE...LOWS WILL RANGE BETWEEN 17 AND 22 DEGREES BOTH
  TONIGHT AND TUESDAY NIGHT. 

* IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR
  WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO
  DRIP SLOWLY. PLANTS SENSITIVE TO COLD TEMPERATURES SHOULD BE
  COVERED...WRAPPED OR BOUGHT INDOORS. PETS SHOULD BE BOUGHT INDOORS
  AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ520-522-524-526-NVZ020-022-020200-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-160202T0200Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-
CADIZ BASIN-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA...FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS...VIDAL JUNCTION...LAS VEGAS...
NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM...
SEARCHLIGHT...CAL-NEV-ARI
202 PM PST MON FEB 1 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* TIMING...WINDS WILL CONTINUE THROUGH LATE AFTERNOON BEFORE
  DECREASING EARLY EVENING.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...STRONG CROSSWINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES. BRIEFLY LOWERED 
  VISIBILITIES IN BLOWING SAND AND DUST...ESPECIALLY NEAR DRY 
  LAKE BEDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

USE CAUTION WHEN DRIVING DURING HIGH WINDS. TAKE ACTION TO SECURE
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$
5 follow-up statements
318 
WWUS75 KVEF 020201
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
601 PM PST MON FEB 1 2016

NVZ017-020630-
/O.EXP.KVEF.WI.Y.0006.000000T0000Z-160202T0200Z/
/O.CON.KVEF.HZ.W.0001.160202T0600Z-160202T1800Z/
/O.CON.KVEF.HZ.W.0002.160203T0600Z-160203T1800Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
601 PM PST MON FEB 1 2016

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM PST TUESDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM TUESDAY TO
10 AM PST WEDNESDAY...
...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

|
* TEMPERATURE...LOWS WILL RANGE BETWEEN 17 AND 22 DEGREES BOTH  
TONIGHT AND TUESDAY NIGHT.

* IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR 
  WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
  DRIP SLOWLY. PLANTS SENSITIVE TO COLD TEMPERATURES SHOULD BE 
  COVERED...WRAPPED OR BOUGHT INDOORS. PETS SHOULD BE BOUGHT 
  INDOORS AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS
SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&



PRECAUTIONARY/PREPAREDNEDD ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP
SLOWLY. ANYONE WITH IN GROUND SPRINKLER SYSTEMS...SHOULD DRAIN
THEIR SYSTEMS OR COVER ANY ABOVE GROUND PIPES TO PROTECT THEM
FROM FREEZING.

&&

$$

CAZ520-522>526-NVZ014-020-022-020315-
/O.EXP.KVEF.WI.Y.0006.000000T0000Z-160202T0200Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
ESMERALDA AND CENTRAL NYE COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA...FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BARSTOW...
DAGGETT...FORT IRWIN...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...
MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS...
VIDAL JUNCTION...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM...
SEARCHLIGHT...CAL-NEV-ARI
601 PM PST MON FEB 1 2016

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

WINDS HAVE DECREASED AND WILL CONTINUE TO DIMINISH THROUGH THE
EVENING...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

AZZ003-020630-
/O.CON.KVEF.HZ.W.0001.160202T0600Z-160202T1800Z/
/O.CON.KVEF.HZ.W.0002.160203T0600Z-160203T1800Z/
NORTHWEST DESERTS-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
701 PM MST MON FEB 1 2016

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 AM MST TUESDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO
11 AM MST WEDNESDAY...

* TEMPERATURE...LOWS WILL RANGE BETWEEN 17 AND 22 DEGREES BOTH 
  TONIGHT AND TUESDAY NIGHT. 

* IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR 
  WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
  DRIP SLOWLY. PLANTS SENSITIVE TO COLD TEMPERATURES SHOULD BE 
  COVERED...WRAPPED OR BOUGHT INDOORS. PETS SHOULD BE BOUGHT 
  INDOORS AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS
SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
744 
WWUS75 KVEF 020550
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
950 PM PST MON FEB 1 2016

AZZ003-NVZ017-021830-
/O.CON.KVEF.HZ.W.0001.160202T0600Z-160202T1800Z/
/O.CON.KVEF.HZ.W.0002.160203T0600Z-160203T1800Z/
NORTHWEST DESERTS-WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
950 PM PST MON FEB 1 2016 /1050 PM MST MON FEB 1 2016/

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PST /11 AM
MST/ TUESDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM PST /11 PM
MST/ TUESDAY TO 10 AM PST /11 AM MST/ WEDNESDAY...

* IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR 
  WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
  DRIP SLOWLY. PLANTS SENSITIVE TO COLD TEMPERATURES SHOULD BE 
  COVERED...WRAPPED OR BOUGHT INDOORS. PETS SHOULD BE BOUGHT 
  INDOORS AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS
SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP
SLOWLY. ANYONE WITH IN GROUND SPRINKLER SYSTEMS...SHOULD DRAIN
THEIR SYSTEMS OR COVER ANY ABOVE GROUND PIPES TO PROTECT THEM
FROM FREEZING.

&&

$$
979 
WWUS75 KVEF 021759
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
959 AM PST TUE FEB 2 2016

AZZ003-NVZ017-030615-
/O.EXP.KVEF.HZ.W.0001.000000T0000Z-160202T1800Z/
/O.CON.KVEF.HZ.W.0002.160203T0600Z-160203T1800Z/
NORTHWEST DESERTS-WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
959 AM PST TUE FEB 2 2016 /1059 AM MST TUE FEB 2 2016/

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM PST /11 PM
MST/ THIS EVENING TO 10 AM PST /11 AM MST/ WEDNESDAY...
...HARD FREEZE WARNING WILL EXPIRE AT 10 AM PST /11 AM MST/ THIS
MORNING...

* TEMPERATURES...LOWS RANGING BETWEEN 17 AND 22 DEGREES.

* IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR 
  WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
  DRIP SLOWLY. PLANTS SENSITIVE TO COLD TEMPERATURES SHOULD BE 
  COVERED...WRAPPED OR BOUGHT INDOORS. PETS SHOULD BE BOUGHT 
  INDOORS AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS
SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$
703 
WWUS75 KVEF 030617
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1017 PM PST TUE FEB 2 2016

AZZ003-NVZ017-031800-
/O.CON.KVEF.HZ.W.0002.000000T0000Z-160203T1800Z/
NORTHWEST DESERTS-WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
1017 PM PST TUE FEB 2 2016 /1117 PM MST TUE FEB 2 2016/

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PST /11 AM
MST/ WEDNESDAY...

* TEMPERATURES...LOWS RANGING BETWEEN 17 AND 22 DEGREES.

* IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR 
  WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO 
  DRIP SLOWLY. PLANTS SENSITIVE TO COLD TEMPERATURES SHOULD BE 
  COVERED...WRAPPED OR BOUGHT INDOORS. PETS SHOULD BE BOUGHT 
  INDOORS AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS
SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$
244 
WWUS75 KVEF 031759
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
959 AM PST WED FEB 3 2016

AZZ003-NVZ017-031900-
/O.EXP.KVEF.HZ.W.0002.000000T0000Z-160203T1800Z/
NORTHWEST DESERTS-WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
959 AM PST WED FEB 3 2016 /1059 AM MST WED FEB 3 2016/

...HARD FREEZE WARNING WILL EXPIRE AT 10 AM PST /11 AM MST/ THIS
MORNING...

TEMPERATURES ARE GRADUALLY WARMING THIS MORNING ACROSS THE AREA WITH
MOST LOCATIONS CURRENTLY ABOVE FREEZING. TEMPERATURES TONIGHT ARE
NOT EXPECTED TO BE AS COLD AS LAST NIGHT AS CLOUDS WILL GRADUALLY
MOVE INTO THE REGION.

$$

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this hard freeze warning went out at Feb 1, 11:26 AM PST, 2 hours 36 minutes earlier.

Area forecast discussion, Feb 1, 11:26 AM PST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1126 AM PST MON FEB 1 2016

.SYNOPSIS...A PACIFIC STORM SYSTEM WILL MOVE EAST OF THE AREA TODAY
WITH SHOWER ACTIVITY LINGERING IN THE NORTHERLY FLOW BEHIND IT.
GUSTY NORTHWEST WINDS ARE EXPECTED THROUGH THE DAY WITH MUCH COOLER
TEMPERATURES. COOL...BUT DRY WEATHER WILL LINGER THROUGH MID WEEK
BEFORE A WARMING TREND RETURNS TEMPERATURES CLOSER TO SEASONAL
AVERAGES LATE IN THE WEEK.
&&

.UPDATE...CLEARING THE SPRING MTNS...SHEEP RANGE AND LINCOLN COUNTY
FROM THE WINTER STORM WARNING BASED ON SATELLITE AND RADAR. WINTER
WEATHER PRODUCTS REMAIN IN AFFECT FOR MOHAVE COUNTY.
&&

.SHORT TERM...THROUGH TONIGHT.

A LOW PRESSURE SYSTEM OVER THE SOUTHWEST WILL MOVE OFF TO THE EAST
THROUGH TONIGHT WITH NORTHWEST FLOW ALOFT BY DAYBREAK TUESDAY.
SHOWER ACTIVITY WILL LINGER OVER THE EASTERN HALF OF THE FORECAST
AREA THIS MORNING AND THEN LIMITED PRIMARILY TO MOHAVE COUNTY THIS
EVENING. DRY CONDITIONS FOLLOW AFTER MIDNIGHT TONIGHT. WINTER STORM
WARNINGS AND WINTER WEATHER ADVISORIES CONTINUE THROUGH 4 PM TODAY
BUT WILL LIKELY GET TRIMMED BACK EARLIER...ESPECIALLY OVER THE
WESTERN PORTIONS OF THE AREA. WINDS IN THE WESTERN MOJAVE DESERT AND
MORONGO BASIN CONTINUE TO GUST 40 TO 50 MPH AND A HIGH WIND WARNING
CONTINUES THERE. THE STRONG WINDS EXPECTED OVER THE FAR NORTHEAST
CWA HAVE YET TO MATERIALIZE BUT HI-RES MODEL DATA CONTINUES TO SHOW
THE POTENTIAL FOR STRONGER WINDS IN THOSE AREAS. A HIGH WIND WARNING
REMAINS IN EFFECT AND WILL NEED TO BE RE-EVALUATED A LITTLE LATER
THIS MORNING. VARIOUS WIND ADVISORIES REMAIN IN EFFECT AND BASED ON
CURRENT 2 AM OBSERVATIONS, THOSE LOOK GOOD. HOWEVER, NOT ALL THAT
CERTAIN WIDE SPREAD ADVISORY LEVEL WINDS WILL MATERIALIZE ACROSS THE
LAS VEGAS VALLEY BUT THE NORTHERN VALLEY SHOULD BE CLOSE. WILL
CONTINUE TO MONITOR THE EVOLUTION OF THE STORM OVER THE NEXT 12-18
HOURS AND ADJUST AS NEEDED.

.LONG TERM...TUESDAY THROUGH SUNDAY.

THE AREA WILL BE UNDER A NORTHWEST FLOW TUESDAY WITH A RIDGE ALONG
THE COAST. THE MODELS ARE IN AGREEMENT THAT THERE WILL BE JUST
ENOUGH MOISTURE SPILLING OVER THE RIDGE FOR A SLIGHT CHANCE OF SNOW
SHOWERS OVER THE SIERRA IN FAR NORTHWEST INYO COUNTY. OTHERWISE
THERE WILL BE SOME HIGH CLOUDS ACROSS THE AREA WITH TEMPERATURES
WELL BELOW NORMAL AND SOME NORTHERLY BREEZES. A RIDGE OF HIGH
PRESSURE WILL BRIEFLY MOVE OVER THE AREA WEDNESDAY LEADING TO DRY
CONDITIONS WITH A LITTLE BIT OF A WARMING TREND AND SOME NORTHERLY
BREEZES CONTINUING. A WEAK SHORTWAVE WILL MOVE ACROSS NEVADA
WEDNESDAY NIGHT INTO THURSDAY. THE MODELS DISAGREE ON GENERATION OF
PRECIPITATION WITH THIS FEATURE AND FOR NOW WE ARE KEEPING THE
FORECAST DRY WITH ADDITIONAL WARMING. DESPITE THE WARMING...TEMPS
WILL STILL BE BELOW NORMAL THURSDAY. A RIDGE WILL GRADUALLY AMPLIFY
ALONG THE COAST FRIDAY THROUGH SUNDAY LEADING TO DRY CONDITIONS WITH
NORTHERLY WINDS INCREASING. THERE IS POTENTIAL FOR WINDS TO REACH
NEAR ADVISORY LEVELS IN SOME AREAS BY LATE FRIDAY. A WARMING TREND
IS EXPECTED TO CONTINUE AND HIGH TEMPERATURES SHOULD FINALLY GET
BACK TO AROUND NORMAL BY SUNDAY.
&&

.AVIATION...FOR MCCARRAN...A SECOND ROUND OF SHOWERS HAS MOVED
THROUGH THE VALLEY AS EXPECTED THIS MORNING AND IS FORECAST TO
CONTINUE THROUGH 15Z. CIGS DOWN TO 2K FEET IN MODERATE SHOWERS ARE
POSSIBLE BUT WILL GENERALLY BE 3-4K FEET. WINDS HAVE BEEN A
NIGHTMARE TO FORECAST THIS MORNING AND CONFIDENCE IS LOW. A
NORTHWEST PUSH LOOKED LIKELY AT ONE POINT BUT NOW COULD BE DELAYED
UNTIL CLOSER TO DAYBREAK. ONCE THEY TURN, THE SHOULD REMAIN GUSTY
OUT OF THE NORTHWEST THROUGH THE DAY. WIND SPEEDS 15 TO 25 KTS AND
GUSTS TO 35 KTS ARE POSSIBLE FROM THE NORTHWEST. VISIBILITY IS NOT
EXPECT TO BE AN ISSUE UNLESS A HEAVIER SHOWER DEVELOPS AT THE
TERMINAL. MECHANICAL TURBULENCE AND MOUNTAIN OBSCURATIONS ARE LIKELY
TODAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED TO NUMEROUS SHOWERS...ESPECIALLY OVER THE
EASTERN HALF OF THE AREA THIS MORNING BECOMING CONFINED TO MOHAVE
COUNTY TONIGHT. CIGS DOWN TO 1K FEET POSSIBLE IN SHOWER ACTIVITY.
GUSTY NORTH WINDS THIS MORNING ACROSS THE SOUTHERN GREAT BASIN
SPREADING SOUTH INTO THE DESERTS THROUGH THE DAY. WINDS 15-25 KTS
AND GUSTS 30-35 KTS ARE EXPECTED OVER MUCH OF THE AREA. MOUNTAIN
OBSCURATIONS AND MECHANICAL TURBULENCE WILL LIKELY BE AN ISSUE
THROUGH MONDAY AFTERNOON.
&&

UPDATE...PIERCE

SHORT TERM/AVIATION...SALMEN
LONG TERM...HARRISON

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

In the hours before

Local storm report, Feb 1, 10:17 AM PST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1017 AM PST MON FEB 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY SNOW       RACHEL                  37.63N 115.72W
02/01/2016  M9.0 INCH        LINCOLN            NV   CO-OP OBSERVER

            A CO-OP OBSERVER LOCATED IN RACHEL NEVADA AT AN ELEVATION
            OF 4825 FEET REPORTED 9 INCHES OF SNOW OVERNIGHT.

&&

ASG
Local storm report, Feb 1, 10:28 AM PST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1028 AM PST MON FEB 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 AM     HEAVY SNOW       PIOCHE                  37.93N 114.45W
02/01/2016  E14.0 INCH       LINCOLN            NV   CO-OP OBSERVER

            SNOW BEGAN 5 PM SAT ENDED 6 AM MON MORNING.
            3 INCHES FELL BETWEEN 5 PM SAT AND 6 AM
            SUNDAY MORNING.

&&

NF
Local storm report, Feb 1, 10:37 AM PST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1037 AM PST MON FEB 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 AM     HEAVY SNOW       1 W CALIENTE            37.61N 114.53W
02/01/2016  E10.0 INCH       LINCOLN            NV   CO-OP OBSERVER

            SNOW BEGAN AROUND 6 PM SUNDAY EVENING AND
            WAS JUST LETTING UP AROUND 10 AM MONDAY
            MORNING.

&&

NF
Local storm report, Feb 1, 10:46 AM PST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1046 AM PST MON FEB 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     SNOW             3 S HIKO                37.56N 115.22W
02/01/2016  M3.0 INCH        LINCOLN            NV   CO-OP OBSERVER

&&

NF
Local storm report, Feb 1, 10:48 AM PST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1048 AM PST MON FEB 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     SNOW             ALAMO                   37.36N 115.16W
02/01/2016  E2.0 INCH        LINCOLN            NV   TRAINED SPOTTER

&&

NF
Local storm report, Feb 1, 11:44 AM PST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1144 AM PST MON FEB 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY SNOW       GOLDFIELD               37.70N 117.23W
02/01/2016  M12.0 INCH       ESMERALDA          NV   LAW ENFORCEMENT

            THE ESMERALDA COUNTY SHERIFF REPORTED 12 INCHES OF SNOW
            IN GOLDFIELD AT AN ELEVATION OF 5700 FEET. SNOW
            ACCUMULATED FROM APPROXIMATELY 5 AM SUNDAY MORNING
            THROUGH 5 AM MONDAY.

&&

ASG

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 4:16 PM PSTSevere Thunderstorm WarningVEFNye18 min
Jan 31, 4:43 PM PSTSevere Thunderstorm WarningVEFClark47 min
Feb 1, 2:02 PM PSTHard Freeze WarningVEFClark, Nye20 hr
Jan 31, 5:34 PM PSTAreal Flood AdvisoryVEFMohave3 hr

Nearby

Hard Freeze Warnings in Nevada, 2016Hard Freeze Warnings in Arizona, 2016Every hard freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.